MAUDE Adverse Event Report: TORNIER S.A.S. CANNULATED REAMER DRIVER; BIT, SURGICAL

TORNIER S.A.S. CANNULATED REAMER DRIVER; BIT, SURGICAL
Catalog Number MWE151
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Upon inspection found mwe151 broken and needs to be replaced.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to h6 (device & health impact) codes.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device indicates significant wear and extensive usage.The shaft region of the device has circular gouge and abrasion marks.The distal region of the driver shows clear signs of wear and mechanical stress.The red circled region highlights deformation along the edge, with visible irregularities that suggest repeated force or impact.The surface appears rough and dull, with multiple water spots, indicating frequent exposure to cleaning or sterilization processes.These features are consistent with extensive use and possible material fatigue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a combination of user-related factors and progressive wear.The deformation and expansion observed at the distal engagement area suggest that excessive torsional force was applied during operation, likely while engaging or disengaging the reamer.Additionally, the dull surface and presence of water spots indicate frequent cleaning and sterilization cycles which may have gradually weakened the material and contributed to its compromised structural integrity.Improper handling during use or reprocessing further accelerated the damage.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
Upon inspection found mwe151 broken and needs to be replaced.
 
Additional Manufacturer Narrative
Correction: emdr data - fda registration number (montbonnot), d3 (legal manufacturer), g1 (manufacturing site).
 
Event or Problem Description
Upon inspection found mwe151 broken and needs to be replaced.

Brand Name
CANNULATED REAMER DRIVER
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22904601
Report Number0001649390-2025-00599
Device Sequence Number20833352
Product Code GFG
UDI-Device Identifier03700386973871
UDI-Public(01)03700386973871(10)20C711
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWE151
Device Lot Number20C711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/30/2025
02/04/2026
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/28/2025
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown